MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134802
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to biosense webster (bwi) for evaluation.Visual inspection and screening test of the returned device were performed following bwi procedures.Visual analysis of the returned sample revealed a cut on the pebax with reddish-brown material inside and internal parts exposed.The cut could be related to the handling since in the process there are control inspection points to avoid this kind of issue; however, this could not be conclusively determined.The magnetic and force feature was tested, and no errors were observed.The force values and the vector were observed within specifications.The blood found inside the pebax area may have contributed to the force issue.A manufacturing record evaluation was performed for the finished device 31096084l number, and no internal action was found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc-(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation procedure with a thermocool® smart touch® sf bi-directional navigation catheter for which biosense webster¿s product analysis lab (pal) identified a cut on the pebax.Initially it was reported that the carto 3 system displayed a force sensor error (error code unknown) when the catheter was connected to the patient interface unit (piu).They reseated the catheter to the piu and the issue persisted.The cable was replaced without resolution.When the catheter was replaced, the issue was resolved and the procedure was continued.No adverse patient consequence was reported.The force issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 06-nov-2023 there was a cut on the pebax and foreign reddish material was inside of it.The cut on the pebax was assessed as mdr reportable.The awareness date for this reportable lab finding was 06-nov-2023.

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18257399
Report Number2029046-2023-02815
Device Sequence Number15230841
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Catalogue NumberD134802
Device Lot Number31096084L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BRAND CABLE; UNK BRAND CABLE
Patient SexUnknown